Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 86, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 9, 2016, 1:37 PM MDT for De Baca County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2016, 1:37 PM MDT (19:37 UTC)
- Expired
- Jun 9, 2016, 2:15 PM MDT
- In force
- 38 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County De Baca County, NM
The radar
The Cannon AFB radar (KFDX), 87 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2679 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
737
WUUS55 KABQ 091937
SVRABQ
NMC011-092015-
/O.NEW.KABQ.SV.W.0086.160609T1937Z-160609T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
137 PM MDT THU JUN 9 2016
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO...
* UNTIL 215 PM MDT
* AT 137 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
YESO...OR 21 MILES WEST OF FORT SUMNER...MOVING SOUTHEAST AT 15
MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
YESO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
TO REPORT SEVERE WEATHER CONTACT THE NATIONAL WEATHER SERVICE OFFICE
IN ALBUQUERQUE AT 1.888.386.7637.
&&
LAT...LON 3431 10454 3451 10469 3460 10461 3452 10433
TIME...MOT...LOC 1937Z 302DEG 11KT 3454 10461
HAIL...1.25IN
WIND...60MPH
$$
SHOEMAKE2 follow-up statements
976
WWUS55 KABQ 091954
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
154 PM MDT THU JUN 9 2016
NMC011-092015-
/O.CON.KABQ.SV.W.0086.000000T0000Z-160609T2015Z/
DE BACA-
154 PM MDT THU JUN 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR CENTRAL DE BACA COUNTY...
AT 154 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR YESO...OR 19
MILES WEST OF FORT SUMNER...MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
YESO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT THE NATIONAL WEATHER SERVICE OFFICE
IN ALBUQUERQUE AT 1.888.386.7637.
&&
LAT...LON 3431 10454 3448 10466 3456 10457 3448 10437
TIME...MOT...LOC 1954Z 322DEG 10KT 3449 10459
HAIL...1.00IN
WIND...60MPH
$$
SHOEMAKE230
WWUS55 KABQ 092007
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
207 PM MDT THU JUN 9 2016
NMC011-092017-
/O.EXP.KABQ.SV.W.0086.000000T0000Z-160609T2015Z/
DE BACA-
207 PM MDT THU JUN 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DE BACA COUNTY WILL
EXPIRE AT 215 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3431 10454 3448 10466 3456 10457 3448 10437
TIME...MOT...LOC 2005Z 302DEG 11KT 3449 10459
$$
SHOEMAKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 11:49 AM MDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 9, 11:49 AM MDT, 1 hour 48 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1149 AM MDT THU JUN 9 2016 .AVIATION... 18Z TAF CYCLE Upper ridge continues to build over AZ while a weak upper trof slides to the east and south over central and eastern NM. Isold to sct mostly dry convection with gusty erratic winds to 40 or 45 kt possible western NM. Across central and eastern NM sct showers and storms may result in brief mt obscuration in mvfr cigs/vsbys in clouds and precipitation. Isold storms east of the Pecos Valley may be strong to severe with large hail and wind gusts near 50kt. Storm motion to be to the southeast and south. At least isold convection may persist over portions of eastern NM aft 10/03Z. && .PREV DISCUSSION...342 AM MDT THU JUN 9 2016... .SYNOPSIS... A ridge of high pressure building eastward over western New Mexico through Friday will generate the hottest temperatures of the season so far for the Rio Grande Valley. A weak upper trough in the east will continue the chance for scattered showers and thunderstorms. A few of these storms could become marginally severe with hail, strong winds, and locally heavy rain today. An uptick in storm coverage will return to central New Mexico Friday, and especially over the weekend as moisture surges north out of Mexico. Locally heavy rain will be possible just about anywhere through the weekend. A drying trend is expected to begin Monday and Tuesday as a very dry upper wave moves east across the state. && .DISCUSSION... 09Z surface dewpoints have trended about 20 degrees higher overnight across western NM compared to last night. Latest radar even shows a decent coverage of -SHRA moving south along the Cont Dvd. The latest water vapor loop shows quite a bit of upper level moisture within a convoluted ridge/trough pattern across AZ and NM. Storm coverage is expected to be slightly greater today with activity across the west still mostly dry. Farther east beneath the influence of the upper trough, storms with locally heavy rainfall, small hail, and strong winds are possible. 00Z NAM indicates sfc based CAPE values btwn 500-1500 J/kg with steep lapse rates and 0-6km bulk shear values near 20kts. SPC continues to advertise a marginal risk over far eastern NM. H5 heights will be rising to near 592dm through Friday with 700mb temps to +20C. This along with relatively dry west to northwest surface flow into the Rio Grande Valley will support the hottest temps of this season. KABQ highs should remain below records however upper 90s are close. POPs for Friday are tricky as the NAM continues to show abundant moist instability with terrain dominated circulations and a strong crop of storms by late day. The GFS is considerably drier with a large pocket of dry air trapped at the surface around central and western NM. Went in favor of the NAM as soil moisture is already favorable for good recycling this season. Also, PW values are shown by the 00Z NAEFS to surge above climo Friday as surface to 700mb flow increases from the south/southeast. This will set the stage for locally heavy rain into the weekend. Raised pops even more around the high terrain through the weekend while trending max temps near to slightly below climo. Locally heavy rainfall is looking more likely, especially Saturday and Saturday night as PW values surge to near +3 stdev. Several mid/ upper level vort maxes are shown by models to eject northeast over the state on increasing south/southwest flow. Extended guidance is now aggressive with forcing an unseasonably deep upper trough eastward across Colorado Tuesday and Wednesday. Westerlies will increase over the state with breezy and dry conditions both days. 700mb temps will fall to near +14C so highs will be close to or just below normal for mid June. A potential return to hot and dry conditions appears on the horizon as a strong ridge redevelops over NM late next week. Guyer && .FIRE WEATHER... A mid level ridge of high pressure will build back over NM today and Friday as a deeper upper level trough gradually crosses the Pacific Coast. Elevated moisture is forecast to begin seeping northward within the ridge of high pressure starting today, while surface humidities remain critically low across central and western parts of the forecast area through Friday. High temperatures will vary from a few to around 14 degrees above normal both days, while the coverage of showers and thunderstorms increases areawide. Some showers and thunderstorms will again produce little or no rain today and Friday from the east slopes of the central mountain chain westward, and especially west of the Rio Grande. The drier variety cells will have the potential to produce erratic winds with gusts near 50 mph. Meanwhile, better moisture across the eastern plains will result in wetter showers and storms. An area of scattered dry thunderstorms with LAL of 6 will be possible Friday afternoon and early evening over Mount Taylor. Over the weekend the upper trough on the west coast will begin to move inland drawing a monsoon-like surge of moisture northward over the state. Saturday looks to be the most convectively active day of the weekend with precipitable water values from 0.75 to 1.25 inches forecast. The wetter amounts will favor central and eastern areas. Models still suggest slightly drier air may begin to move in west of the continental divide on Sunday, which could actually destabilize the atmosphere where decent low level moisture persists. PWATs should stay above a half inch even along the western NM border, suggesting another day of fair wetting footprint coverage from scattered to isolated cells out west. PWATs near and a little over 1 inch are again expected across central and eastern areas Sunday. The potential will exist for hazardous runoff below recent burn scars both Saturday and Sunday. The GFS and ECMWF now depict the upper level trough finally swinging through the state Tuesday, with a dry slot arriving from the southwest on Monday. The dry slot will cause convective coverage to trend downward areawide Monday, and the ratio of dry to wet cells to increase across central and western areas where minimum humidities will start dropping below 15% again. Enough dry air should be in place by Tuesday for only a few spotty and drier variety cells from the Northern Mountains eastward. The dry air should remain entrenched during the middle of the coming work week as a ridge of high pressure builds overhead and temperatures begin to trend upward again. The above normal high temperatures expected for the remainder of this work week will decrease to around normal as the better moisture arrives this weekend. High temperatures around normal will then persist through Tuesday. High Haines indices of 5 to 6 will be common today, then they will linger over central and western areas Friday, before the moisture surge completely chases them out of the forecast area this weekend. However, High Haines values are forecast to return during the next work week as the dry air makes a come back. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 9, 5:12 AM MDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 512 AM MDT THU JUN 9 2016 NMZ501>540-101200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 512 AM MDT THU JUN 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ALONG AND EAST OF A LINE FROM NEAR CLAYTON SOUTH TO TUCUMCARI...CLOVIS...AND PORTALES THIS AFTERNOON AND EVENING. MAINLY DRY THUNDERSTORMS ACROSS CENTRAL AND WESTERN NEW MEXICO TODAY WILL BE CAPABLE OF PRODUCING GUSTY OUTFLOW WINDS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE WEEKEND WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND MINOR FLOODING. SLOW-MOVING AND STRONGER THUNDERSTORMS MAY PRODUCE LOCALIZED FLASH FLOODING...ESPECIALLY AROUND MOUNTAINOUS TERRAIN AND FLOOD PRONE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:04 PM MDT | Special Weather Statement | ABQ | Quay | 26 min |
| Jun 8, 6:06 PM MDT | Special Weather Statement | ABQ | Union | 39 min |
| Jun 8, 6:44 PM MDT | Special Weather Statement | ABQ | Curry | 46 min |
| Jun 9, 2:51 PM MDT | Special Weather Statement | ABQ | Quay | 24 min |
| Jun 9, 2:54 PM MDT | Special Weather Statement | ABQ | De Baca | 36 min |
| Jun 9, 3:18 PM MDT | Special Weather Statement | ABQ | De Baca | 27 min |
| Jun 9, 3:35 PM MDT | Special Weather Statement | ABQ | De Baca | 25 min |
| Jun 9, 3:50 PM MDT | Special Weather Statement | ABQ | Curry | 25 min |
| Jun 9, 4:23 PM MDT | Special Weather Statement | ABQ | Harding | 37 min |
| Jun 9, 5:36 PM MDT | Special Weather Statement | ABQ | Roosevelt | 24 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.